Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 37, NWS Cleveland, OH

April 15, 2017

NWS Cleveland, OH issued this small craft advisory at Apr 15, 2017, 10:15 PM EDT. It took effect at Apr 16, 2017, 4:00 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2017, 10:15 PM EDT (02:15 UTC)
In effect from
Apr 16, 2017, 4:00 AM EDT
Expired
Apr 16, 2017, 9:05 PM EDT
In force
17 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

095 
WHUS71 KCLE 160215
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1015 PM EDT SAT APR 15 2017

LEZ142>145-161015-
/O.NEW.KCLE.SC.Y.0037.170416T0800Z-170416T2300Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
1015 PM EDT SAT APR 15 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT ON LAKE ERIE FROM 4 AM TO 7 
PM SUNDAY FROM MAUMEE BAY TO AVON POINT.

* WINDS...SOUTHWEST 15 TO 25 KNOTS BECOMING WEST.

* WAVES...BUILDING TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

LEZ146>149-161015-
/O.NEW.KCLE.SC.Y.0037.170416T1400Z-170417T0200Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
1015 PM EDT SAT APR 15 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT ON LAKE ERIE FROM 10 AM TO 10
PM SUNDAY FROM AVON POINT TO RIPLEY NEW YORK.

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...BUILDING TO 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
4 follow-up statements
513 
WHUS71 KCLE 160748
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
348 AM EDT SUN APR 16 2017


LEZ142>145-161600-
/O.CON.KCLE.SC.Y.0037.170416T0800Z-170416T2300Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
348 AM EDT SUN APR 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 25 KNOTS BECOMING WEST.

* WAVES...BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

LEZ146>149-161600-
/O.CON.KCLE.SC.Y.0037.170416T1400Z-170417T0200Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
348 AM EDT SUN APR 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 PM EDT THIS EVENING...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...BUILDING TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
664 
WHUS71 KCLE 161332
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
932 AM EDT SUN APR 16 2017


LEZ142>145-162145-
/O.CON.KCLE.SC.Y.0037.000000T0000Z-170416T2300Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
932 AM EDT SUN APR 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

LEZ146>149-162145-
/O.CON.KCLE.SC.Y.0037.170416T1400Z-170417T0200Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
932 AM EDT SUN APR 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
636 
WHUS71 KCLE 161938
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
338 PM EDT SUN APR 16 2017



LEZ142>145-162300-
/O.CON.KCLE.SC.Y.0037.000000T0000Z-170416T2300Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
338 PM EDT SUN APR 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS
  DIMINISHING TO 10 KNOTS OR LESS.

* WAVES...SUBSIDING TO 2 FEET OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

LEZ146>149-170200-
/O.CON.KCLE.SC.Y.0037.000000T0000Z-170417T0200Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
338 PM EDT SUN APR 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS
  DIMINISHING TO 10 KNOTS OR LESS.

* WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
697 
WHUS71 KCLE 170105
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
905 PM EDT SUN APR 16 2017


LEZ146>149-170215-
/O.CAN.KCLE.SC.Y.0037.000000T0000Z-170417T0200Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
905 PM EDT SUN APR 16 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY.

THE WINDS HAVE DIMINISHED TO 10 TO 15 KNOTS AND THE WAVES HAVE
SUBSIDED TO 2 TO 4 FEET.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 9:15 PM EDT, 1 hour earlier.

Area forecast discussion, Apr 15, 9:15 PM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Cleveland OH
915 PM EDT Sat Apr 15 2017

.SYNOPSIS...
A warm front along the south shore of Lake Erie will move
northeast of the area this evening. Low pressure over the Plains
will move across the central Great Lakes late tonight and early
Sunday. A cold front trailing the low will move across the local
area late Sunday. High pressure will build over the region from
the north Sunday night and Monday. A pair of systems will cross
the region later next week.

&&

.NEAR TERM /THROUGH SUNDAY/...
No significant changes for 930 update. Trimmed back pops
slightly late tonight and tweaked temps slightly.

Original discussion...
Most of the shower activity has moved into NE OH and NW PA as
the warm front continues to try to move out over the lake. Temps
at CLE have shot into the 80s so the front is definitely
through here. Have noticed some new development over the western
basin. Can't believe this activity will sustain itself very
long given the cool water temps. Will however go with a leftover
weather mention to account for the current activity. May get
rid of this mention if the activity falls apart the next hour.
The evening should be pleasant most areas albeit a little
breezy. Have backed off on precip chances overnight from the
earlier forecast. New guidance coming including the latest SREF
suggests only the NW corner of the area has a legitimate shot
for precip before daybreak. Clouds will increase again later
tonight. Have stayed to the warm side of guidance for lows.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Precip will be ongoing at the onset of the period in the west
and will spread east across the rest of the area during the day
Sunday as a cold front advances from the northwest. Surface
dewpoints are now expected to surge into the upper 50s if not a
tad higher. At the same time strong westerlies are expected in
mid levels. Even with marginal instability with CAPES mainly
less than 500 J/KG would not have been surprised to see the
marginal risk bumped up to slight. Hopefully the precip will
reach eastern areas by late morning which would help limit the
severe weather potential at the southeast end of the area. Main
concern for severe weather would be from damaging straight line
winds.  As it stands will need high precip chances all areas
through about 21z. After that the front will move off to the
southeast and the northern end of the area will begin to dry
out. By 03z Monday the entire area should be dry. High pressure
will then build in for the start of the new workweek. Expect
skies to become partly cloudy by early Monday. Temps will return
to seasonable values for a day before warming again on Tuesday
as the high slides off to the east allowing southerly flow to
return. Will maintain dry weather through Tuesday night but need
precip chances overnight as another frontal system approaches
from the west. Have generally trended warmer than guidance for
highs.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Upper level pattern trying to become more zonal across the lower 48
states by mid week.  Weak perturbations moving east across the area
triggering weak surface low pressure systems.  This will wind up
being an active weather pattern during the extended periods.

Initially, mid week storm system will be moisture starved as it does
not tap into available moisture from the Gulf of Mexico.  Next low
making an attempt to develop in the southern stream will lift
northeast and have a better shot at tapping into the Gulf moisture.
Weak warm air advection and moisture advection will take place
Saturday and gradually increase into Sunday.  Will stick with the
likely pops for Wednesday and Wednesday night even though current
thinking is that QPF values should be on the low side.  Weak ridging
takes place Thursday into Friday ahead of the next storm system.
Warm front lifts north to central Ohio and will struggle to get into
the forecast area and may hold off until early next week.

Since true warm air mass does not really reach the forecast area,
will keep temperatures just above normal through the period.

&&

.AVIATION /00Z Sunday THROUGH Thursday/...
Cannot rule out a shower tonight as the low level jet remains
over northeast OH and northwest PA but low confidence and not
expecting much coverage and will not include it in the forecast.
SSW winds will remain rather gusty tonight and especially on
Sunday ahead of a cold front. The timing of the showers is
tricky on Sunday as there will likely be weakening showers
spreading into the forecast area in the morning then
redevelopment of showers just ahead of the front in the
afternoon. Will include a mention of thunder Sunday afternoon
at KMFD KCAK and KYNG where it will have time to destabilize.
Winds will veer westerly after the cold frontal passage from
west to east later in the day.

OUTLOOK...Non-VFR possible Wednesday night into Thursday.

&&

.MARINE...
Winds are increasing out of the southwest and 15 to 25 knots over
land and expect them to increase this evening over the waster.  The
stronger winds will not arrive until tomorrow morning just ahead of
the cold front.  Will hold off on issuing any small craft advisories
at this time.  Winds should keep highest waves just outside of the
nearshore waters.  May need to hoist the advisory tomorrow morning
ahead of the cold front.  After cold frontal passage Sunday
afternoon, winds are expected to diminish and become northwesterly.
Low pressure will approach the local area Wednesday and will cause
winds to increase once again.  May need small craft advisories at
that time.  Once low moves by to the east, winds diminish.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Kubina
NEAR TERM...DJB/Kubina
SHORT TERM...Kubina
LONG TERM...Lombardy
AVIATION...Kosarik
MARINE...Lombardy
Hazardous weather outlook, Apr 15, 4:53 AM EDT, 17 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
453 AM EDT Sat Apr 15 2017

OHZ020>023-028>033-036>038-047-161100-
Medina-Summit-Portage-Trumbull-Crawford-Richland-Ashland-Wayne-Stark-
Mahoning-Marion-Morrow-Holmes-Knox-
453 AM EDT Sat Apr 15 2017

This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Showers and thunderstorms are likely on Sunday as a cold front moves
south across the area. A few of the thunderstorms could be strong to
severe with damaging winds being the primary threat. Thunderstorms
will be most likely from noon to 6 PM.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006>014-017>019-027-089-PAZ001>003-161100-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Wyandot-Ashtabula Lakeshore-
Northern Erie-Southern Erie-Crawford-
453 AM EDT Sat Apr 15 2017

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-161100-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
453 AM EDT Sat Apr 15 2017

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 15, 4:56 PM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
456 PM EDT SAT APR 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND GST     3 N MANSFIELD           40.81N 82.53W
04/15/2017  M59 MPH          RICHLAND           OH   ASOS

&&

THOMPSON

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.